For the past 4 weeks I have been feeling off balance and "spaced out". I do not feel dizzy or lightheaded. I had this same feeling about 6 months ago, saw my doctor and took sudafed at his recommendation. Within 4 days I was better. This time, however, I am still feeling constantly off balance and spaced out. I have seen my doctor once and one of his colleagues. Both did the quick nuerologic test in their offices (touch your finger to my nose and let me see you stand on one foot, etc.) and then said that it was probably labrynthitis. I asked my doctor for an MRI (I fear Parkinson's, brain tumor, etc.) but he said my exam did not warrant an MRI. Can Labrynthitis cause these types of symptoms to last 4 weeks? And why do I feel spaced out??? Please help!
This sounds like a problem I had a few years ago. I went in with the spacey feeling, off-balance - dr. checked my blood pressure and ears and diagnosed me with vertigo. I took anti-vert and it helped with the dizzyness but didn't seem to make it 'go away'. About 4 weeks after this diagnosis, I had to travel by air for work and my eardrum burst on our descent into my home airport. VERY PAINFUL! I went back to same clinic (different doctor, of course) and come to find out I'd probably had an inner ear infection (not vertigo) and the pressure from flying had caused the drum to burst/bleed. Antibiotics, pain meds and grounded for 3 weeks to let it heal. If the sudafed worked, then you might have an inner ear infection - go back to the dr. or an ENT and save yourself the misery.
I hope you feel better really soon!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.